Vol. 4, No. 3-4, 2016

Download this article
Download this article For screen
For printing
Recent Issues
Volume 5, Issue 1
Volume 4, Issue 3+4
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
Cover
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Contacts
 
ISSN: 2325-3444 (e-only)
ISSN: 2326-7186 (print)
A remark on eigenvalue perturbation theory at vanishing isolation distance

Fiorella Barone and Sandro Graffi

Vol. 4 (2016), No. 3-4, 297–309
Abstract

Let T be a self-adjoint operator in a separable Hilbert space X, admitting compact resolvent and simple eigenvalues with possibly vanishing isolation distance, and let V be symmetric and bounded. Consider the self-adjoint operator family T(g) : g in X defined by T + gV on D(T). A simple criterion is formulated ensuring, for any eigenvalue of T(g), the existence to all orders of its perturbation expansion and its asymptotic nature near g = 0, with estimates independent of the eigenvalue index. An application to a class of Schrödinger operators is described.

Keywords
isolation distance, eigenvalue perturbation theory
Mathematical Subject Classification 2010
Primary: 81Q05, 81Q10, 81Q15
Milestones
Received: 26 October 2015
Revised: 28 October 2015
Accepted: 9 May 2016
Published: 17 December 2016

Communicated by Raffaele Esposito
Authors
Fiorella Barone
Dipartimento di Matematica
Università di Bari
70122 Bari
Italy
Sandro Graffi
Dipartimento di Matematica
Università di Bologna
40127 Bologna
Italy